Wisconsin, 2008

Drought in Wisconsin, November 1 to 30, 2008

November 1 to 30, 2008 · NWS DLH · 1 event in 1 county or zone

Severe (D2) drought conditions continued through November across southern Price county. The lack of significant precipitation this month led to the persistence of the drought conditions.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DLH wrote it up.

Severe (D2) drought conditions continued through November across southern Price county. The lack of significant precipitation this month led to the persistence of the drought conditions.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before the first event at Nov 1, 1:35 PM CST, 1 hour 55 minutes earlier.

Area forecast discussion, Nov 1, 1:35 PM CST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
235 PM CDT SAT NOV 1 2008

.DISCUSSION...
A SHORTWAVE WAS MOVING INTO SOUTHERN SASKATCHEWAN THIS
AFTERNOON...AND WILL CONTINUE EAST TONIGHT AFFECTING THE REGION
LATE TONIGHT INTO SUNDAY.

MAINLY JUST SOME HIGH CLOUDS OVER THE REGION THIS AFTERNOON.
MODELS ARE IN AGREEMENT IN SPREADING LOW CLOUDS OVER MUCH OF THE
NORTHLAND TONIGHT. THE THE MODELS FORECAST LOW LEVEL MOISTURE TO
DEVELOP AND SPREAD NORTH AS LOW LEVEL FLOW INCREASES OUT OF THE
SOUTH. WE WENT WITH MOSTLY CLOUDY SKIES LATE TONIGHT...AND INTO
SUNDAY MORNING. AS A RESULT OF THE CLOUDS...WE DROPPED TEMPS FOR
SUNDAY AFTERNOON. WE ALSO WILL KEEP SMALL CHANCES FOR RAIN LATE
TONIGHT WITH THE SHORTWAVE. THE SHORTWAVE WILL EXIT SUNDAY
AFTERNOON/EVENING...AND WE ENDED RAIN CHANCES FROM WEST TO EAST
SUNDAY AFTERNOON/EVENING.

A RIDGE WILL MOVE OVER THE AREA SUNDAY NIGHT...THEN ANOTHER WAVE
AND SURFACE TROUGH WILL AFFECT THE AREA MAINLY MONDAY NIGHT INTO
TUESDAY. WE PULLED THE CHANCE FOR RAIN ON MONDAY...BUT KEPT POPS
IN FOR MONDAY NIGHT INTO TUESDAY.

A STRONGER SYSTEM WILL BE DEVELOPING FOR TUESDAY AFTERNOON...INTO
MUCH OF THE REST OF THE WEEK. LOW PRESSURE WILL TRACK NORTH INTO
SD/MN ON WEDNESDAY WITH A STRONG UPPER LOW. THESE FEATURES WILL
BRING RAIN TO MUCH OF THE REGION WEDNESDAY AND WEDNESDAY NIGHT.
PRECIP TYPE BECOMES MORE OF A QUESTION ON THURSDAY/THURSDAY NIGHT.
THE ECMWF IS SLOWER MOVING THE LOW THROUGH AND KEEPS THE WARMER
AIR IN PLACE LONGER...AND THE GFS IS QUICKER AND BRINGS THE COLDER AIR
IN ON THURSDAY. AT THIS TIME...WE FORECAST SNOW FOR OUR WESTERN AREAS
THURSDAY...THEN SPREAD IT EAST THURSDAY NIGHT INTO FRIDAY. THIS IS
A STRONG SYSTEM...AND MAY BRING SEVERAL INCHES OF SNOW TO PARTS OF
THE NORTHLAND BY LATE IN THE WEEK...AND BEARS CLOSE WATCH.

&&

.AVIATION...
VFR CONDS TO CONT THROUGH ABOUT 8-10Z. MID AND HIGH LEVEL
CLOUDS WILL BE ON THE INCREASE THIS AFTERNOON...AS WAA
INCREASES...AND A TROUGH OF LOW PRESSURE ENTERS THE HIGH
PLAINS...AND PASSES THROUGH THE BORDER REGION BETWEEN 12Z AND
18Z...AND THEN INTO NORTHWEST WISCONSIN BETWEEN 18Z AND 0Z.
CONDITIONS WILL DETERIORATE TO MVFR...AND EVEN IFR FOR A TIME ON
SUNDAY MORNING WITH LOW LEVEL MOISTURE MOVING NORTH...AFTER ABOUT
10Z. MAINLY LOW CEILINGS OF AROUND 900-1500 FT AFFECTING KBRD
FIRST...THEN SHIFTING NORTH TO KDLH...KHIB...AND SKIRTING KINL. LEFT
THE MENTION OF PRECIP OUT EXCEPT AT KHIB...AS ONLY ISOLATED LIGHT
SHOWERS ARE CURRENTLY EXPECTED...WITH THE BEST CHANCES BETWEEN 12Z
AND 18Z...AND FUTURE TAF ISSUANCES WILL HONE IN ON THE SPECIFICS OF
PRECIP TIMING AND LOCATION.  WINDS WILL BE LIGHT AND MAINLY OUT OF
THE SOUTHEAST ON SATURDAY...BACKING A BIT IN THE SOUTH FROM KBRD TO
KHYR...BEFORE VEERING AND BECOMING SOUTHERLY OVERNIGHT INTO SUNDAY
AND INCREASING. LO LEVEL WIND SHEAR CAN BE EXPECTED OVERNIGHT
THROUGH ABOUT 14Z...BEFORE SURFACE WINDS PICK UP WITH THE
APPROACHING SYSTEM.

&&

POINT TEMPS/POPS...
DLH  38  50  44  58 /  20  30  10  10
INL  35  52  36  59 /  20  10  10  10
BRD  40  56  45  65 /  20  10  10  10
HYR  37  53  45  67 /  20  20  10  10
ASX  36  53  44  62 /  20  20  10  10

&&

.DLH WATCHES/WARNINGS/ADVISORIES...

MN...NONE.
WI...NONE.
LS...NONE.

MELDE/KD
Hazardous weather outlook, Nov 1, 1:51 PM CST, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
251 PM CDT SAT NOV 1 2008

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-021030-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
251 PM CDT SAT NOV 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FEW THUNDERSTORMS WILL BE POSSIBLE TUESDAY INTO WEDNESDAY. THE
STORMS ARE NOT EXPECTED TO BE SEVERE.

A STRONG STORM WILL AFFECT THE REGION TUESDAY...THROUGH LATE IN THE
WEEK. COLDER AIR WILL WRAP IN BEHIND THE SYSTEM AS IT
DEPARTS...AND SEVERAL INCHES OF SNOW WILL BE POSSIBLE LATE IN THE
WORK WEEK. THERE IS STILL UNCERTAINTY REGARDING THE SPEED AND
TRACK OF THE SYSTEM...AND ITS TOO EARLY TO GET SPECIFIC REGARDING
SNOW AMOUNTS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR
TONIGHT.

LSZ121-140>148-021030-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
251 PM CDT SAT NOV 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FEW THUNDERSTORMS WILL BE POSSIBLE TUESDAY INTO WEDNESDAY. THE
STORMS ARE NOT EXPECTED TO BE SEVERE.

MELDE

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 drought. Local standard time, as filed.

Drought, Price

When
November 1, 3:30 PM CST to November 30, 11:59 PM CST
Where
Price forecast zone
Reported by
Official NWS Observations
Coordinates
45.680, -90.361 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2008Every state in 2008This day in weather historyWarnings in Wisconsin, November 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 140343.